# SDR CALA9700894

- Difficulty date: June 13, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N77827
- Make and model: Doug DC-9-82
- Aircraft serial: 49487
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Condition: Failed
- Location: Nlg
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE NOSE GEAR WOULD NOT RETRACT AFTER TAKEOFF.  WHEN CYCLING THE GEAR, THE GEAR CAME DOWN, BUT THE GEAR HANDLE WOULD NOT RAISE.  BOTH THE STALL INDICATION FAIL LIGHT AND AUTO SPOILER DO NOT USE LIGHT ILLUMINATED.  THE AIRCRAFT WAS RETURNED TO SFO WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND METERING PIN BASE LOOSE IN LOWER CYLINDER; UPON REMOVAL PRESSED IN SLEEVE CAME OUT WITH BASE.  THE LOWER PISTON AND AXLE ASSEMBLY WERE REPLACED IAW MM 32-21-02.  THE NLG RETRACT CYLINDER AND BUNGEE CYLINDER WERE BOTH REPLACED AS A PRECAUTIONARY MEASURE.  THE NOSE GEAR WAS SWUNG AND OPERATION CHECKED GOOD.
